MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CONSTRAINED LINER; STEM, HIP, POROUS COATED, PRESS FIT, R120 SIZE3

ENCORE MEDICAL L.P. CONSTRAINED LINER; STEM, HIP, POROUS COATED, PRESS FIT, R120 SIZE3
Catalog Number 438-01-003
Health Effect - Clinical Code No Information (3190)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to modular r120 stem having failed/disassociated with the modular femoral neck.Revision surgery was required to prevent further damage to patient.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as disassociation.The previous surgery and the surgery detailed in this investigation occurred 9.4 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to disassociation.There were no findings during this investigation that indicate that the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CONSTRAINED LINER
Common Device Name
STEM, HIP, POROUS COATED, PRESS FIT, R120 SIZE3
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445 TX 78758 5445
MDR Report Key8874101
Report Number1644408-2019-00760
Device Sequence Number14100211
Product Code KWZ
UDI-Device Identifier00888912085861
UDI-Public(01)00888912085861
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2014
Device Catalogue Number438-01-003
Device Lot Number53912678
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-361. LOT 53987283; 410-32-108. LOT 54009869; 931-36-254. LOT 53942404; 400-03-361. LOT 53987283; 410-32-108. LOT 54009869; 931-36-254. LOT 53942404
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR